×

zbMATH — the first resource for mathematics

Error analysis of the reduced RBF model based on POD method for time-fractional partial differential equations. (English) Zbl 07247280
Summary: In this paper, we present a new reduced order model based on radial basis functions (RBFs) and proper orthogonal decomposition (POD) methods for fractional advection-diffusion equations with a Caputo fractional derivative in time. In the proposed scheme, the number of basis functions in the usual RBFs method reduces by the POD technique. Therefore, the computational cost of the RBF-POD method decreases in comparison with usual RBFs method, while the accuracy completely maintains. In the sequel, we provide a complete error analysis in the \(L_2\) norm between the exact solution and the RBFs solution, as well as between the exact solution and the proposed RBF-POD model by using the properties of the native space and projection operators. Also, the obtained error estimation is used to choose the number of POD bases for constructing the RBF-POD model with the required accuracy. Numerical examples are given to confirm the accuracy and efficiency of the proposed scheme.
MSC:
65M70 Spectral, collocation and related methods for initial value and initial-boundary value problems involving PDEs
65M15 Error bounds for initial value and initial-boundary value problems involving PDEs
65M22 Numerical solution of discretized equations for initial value and initial-boundary value problems involving PDEs
65M99 Numerical methods for partial differential equations, initial value and time-dependent initial-boundary value problems
65D12 Numerical radial basis function approximation
35R11 Fractional partial differential equations
26A33 Fractional derivatives and integrals
Software:
FODE; Matlab
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] An, J.; Luo, Z.; Lie, H.; Sun, P., Reduced-order extrapolation spectral-finite difference scheme based on POD method and error estimation for three-dimensional parabolic equation, Front. Math. China, 10, 5, 1025-1040 (2015) · Zbl 1327.65210
[2] Atwell, J. A.; King, B. B., Proper orthogonal decomposition for reduced basis feedback controllers for parabolic equations, Math. Comput. Model., 33, 1-19 (2001) · Zbl 0964.93032
[3] Atwell, J. A.; King, B. B., Reduced order controllers for spatially distributed systems via proper orthogonal decomposition, SIAM J. Sci. Comput., 26, 128-151 (2005) · Zbl 1075.65090
[4] Azeez, M. F.A.; Vakalis, A. F., Proper orthogonal decomposition (POD) of a class of vibroimpact oscillations, J. Sound Vib., 240, 5, 859-889 (2001)
[5] Canuto, C.; Hussaini, M. Y.; Quarteroni, A.; Zang, T. A., Spectral Methods: Fundamentals in Single Domains Scientific Computation (2007), Berlin: Springer, Berlin
[6] Dacorogna, B., Introduction to the Calculus of Variations (2004), London: Imperial College Press, London · Zbl 1095.49002
[7] Dehghan, M.; Abbaszadeh, M.; Mohebbi, A., The numerical solution of nonlinear high dimensional generalized Benjamin-Bona-Mahony-Burgers equation via the meshless method of radial basis functions, Comput. Math. Appl., 68, 212-237 (2014) · Zbl 1369.65126
[8] Deng, W. H., Finite element method for the space and time fractional Fokker-Planck equation, SIAM J. Numer. Anal., 47, 204-226 (2008) · Zbl 1416.65344
[9] Diethelm, K., The Analysis of Fractional Differential Equations (2004), Berlin: Springer, Berlin
[10] Fakhr Kazemi, B.; Ghoreishi, F., Error estimate in fractional differential equations using multiquadratic radial basis functions, J. Comput. Appl. Math., 245, 133-147 (2013) · Zbl 1262.65091
[11] Fasshauer, G. E., Meshfree Approximation Methods with MATLAB (2007), Hackensack: World Scientific, Hackensack · Zbl 1123.65001
[12] Franke, R., Scattered data interpolation: tests of some methods, Math. Comput., 38, 181-200 (1982) · Zbl 0476.65005
[13] Franke, C.; Schback, R., Convergence order estimates of meshless collocation methods using radial basis functions, Adv. Comput. Math., 8, 4, 381-399 (1998) · Zbl 0909.65088
[14] Fukunaga, K., Introduction to Statistical Recognition (1990), New York: Academic Press, New York · Zbl 0711.62052
[15] Gao, G. H.; Sun, Z. Z., A compact finite difference scheme for the fractional sub-diffusion equations, J. Comput. Phys., 230, 586-595 (2011) · Zbl 1211.65112
[16] Gao, G.; Sun, Z.; Zhang, Y., A finite difference scheme for fractional sub-diffusion equations on an unbounded domain using artificial boundary conditions, J. Comput. Phys., 231, 2865-2879 (2012) · Zbl 1242.65160
[17] Ghaffari, R.; Ghoreishi, F., Reduced spline method based on a proper orthogonal decomposition technique for fractional sub-diffusion equations, Appl. Numer. Math., 137, 62-79 (2019) · Zbl 1407.65103
[18] Ghaffari, R.; Ghoreishi, F., Reduced collocation method for time-dependent parametrized partial differential equations, Bull. Iran. Math. Soc. (2019) · Zbl 1442.65291
[19] Ghaffari, R.; Hosseini, S. M., Obtaining artificial boundary conditions for fractional sub-diffusion equation on space two-dimensional unbounded domains, Comput. Math. Appl., 68, 13-26 (2014) · Zbl 1368.35272
[20] Giona, M.; Roman, H. E., Fractional diffusion equation for transport phenomena in random media, Physica A, 185, 1-4, 87-97 (1992)
[21] Gorenflo, R.; Mainardi, F.; Moretti, D.; Pagnini, G.; Paradisi, P., Discrete random walk models for space-time fractional diffusion, Chem. Phys., 284, 1-2, 521-541 (2002)
[22] Hardy, R. L., Multiquadric equations of topography and other irregular surfaces, J. Geophys. Res., 76, 1905-1915 (1971)
[23] Hilfer, R., Applications of Fractional Calculus in Physics (2000), Singapore: World Scientific, Singapore · Zbl 0998.26002
[24] Holmes, P.; Lumley, J.; Berkooz, G.; Rowley, C. W., Turbulence, Coherent Structures, Dynamical Systems and Symmetry (2012), Cambridge: Cambridge University Press, Cambridge · Zbl 1251.76001
[25] Hosseini, S. M.; Ghaffari, R., Polynomial and nonpolynomial spline methods for fractional sub-diffusion equations, Appl. Math. Model., 38, 3554-3566 (2014) · Zbl 1427.65168
[26] Jankeviciute, G.; Leonaviciene, T.; Ciegis, R.; Bugajev, A., Reduced order models based on pod method for Schrodinger equations, Math. Model. Anal., 18, 5, 694-707 (2013) · Zbl 1291.65266
[27] Jiang, Y.; Ma, J., High-order finite element methods for time-fractional partial differential equations, J. Comput. Appl. Math., 235, 3285-3290 (2011) · Zbl 1216.65130
[28] Jin, B.; Zhou, Z., An analysis of the Galerkin proper orthogonal decomposition for subdiffusion, ESAIM: Math. Model. Numer. Anal., 51, 1, 89-113 (2016) · Zbl 1365.65224
[29] Jin, B. T.; Lazarov, R.; Zhou, Z., Error estimates for a semidiscrete finite element method for fractional order parabolic equations, SIAM J. Numer. Anal., 51, 445-466 (2013) · Zbl 1268.65126
[30] Kerschen, G.; Golinval, J. C.; Varkakis, A. F., The method of proper orthogonal decomposition for dynamical characterization and order reduction of mechanical systems: an overview, Nonlinear Dyn., 41, 147-169 (2005) · Zbl 1103.70011
[31] Kunisch, K.; Volkwein, S., Galerkin proper orthogonal decomposition methods for parabolic problems, Numer. Math., 90, 117-148 (2001) · Zbl 1005.65112
[32] Kunisch, K.; Volkwein, S., Galerkin proper orthogonal decomposition methods for a general equation in fluid dynamics, SIAM J. Numer. Anal., 40, 492-515 (2002) · Zbl 1075.65118
[33] Li, X.; Wong, P. J.Y., A higher order non-polynomial spline method for fractional sub-diffusion problems, J. Comput. Phys., 328, 46-65 (2017) · Zbl 1406.65097
[34] Li, X.; Xu, C., A space-time spectral method for the time fractional diffusion equation, SIAM J. Numer. Anal., 47, 2108-2131 (2009) · Zbl 1193.35243
[35] Lin, X.; Xu, C., Finite difference/spectral approximations for the time-fractional diffusion equation, J. Comput. Phys., 225, 1533-1552 (2007) · Zbl 1126.65121
[36] Liu, J.; Li, H.; Fang, Zh.; Liu, Y., Application of low-dimensional finite element method to fractional diffusion equation, Int. J. Model. Simul. Sci. Comput., 5, 4 (2014)
[37] Liu, F.; Zhuang, P.; Turner, I.; Burrage, K.; Anh, V., A new fractional finite volume method for solving the fractional diffusion equation, Appl. Math. Model., 38, 3871-3878 (2014) · Zbl 1429.65213
[38] Luo, Z. D.; Chen, J.; Sun, P.; Yang, X. Z., Finite element formulation based on proper orthogonal decomposition for parabolic equations, Sci. China Ser. A, Math., 52, 585-596 (2009) · Zbl 1183.65122
[39] Luo, Z.; Zhou, Y.; Yang, X., A reduced finite element formulation based on proper orthogonal decomposition for Burgers equation, Appl. Numer. Math., 59, 1933-1946 (2009) · Zbl 1169.65096
[40] Luo, Zh.; Ou, Q.; Xie, Zh., Reduced finite difference scheme and error estimates based on POD method for non-stationary Stokes equation, Appl. Math. Mech., 32, 7, 847-858 (2011) · Zbl 1237.65126
[41] Luo, Zh.; Xie, Zh.; Shang, Y.; Chen, J., A reduced finite volume element formulation and numerical simulations based on POD for parabolic problems, J. Comput. Appl. Math., 235, 2098-2111 (2011) · Zbl 1227.65076
[42] Luo, Z.; Li, H.; Sun, P., A reduced-order Crank-Nicolson finite volume element formulation based on POD method for parabolic equations, Appl. Math. Comput., 219, 5887-5900 (2013) · Zbl 1273.65117
[43] Luo, Zh.; Li, H.; Sun, P.; Anc, J.; Navon, I. M., A reduced-order finite volume element formulation based on POD method and numerical simulation for two-dimensional solute transport problems, Math. Comput. Simul., 89, 50-68 (2013)
[44] Luo, Zh.; Gao, J.; Xie, Zh., Reduced-order finite difference extrapolation model based on proper orthogonal decomposition for two-dimensional shallow water equations including sediment concentration, J. Math. Anal. Appl., 429, 901-923 (2015) · Zbl 1318.35083
[45] Luo, Zh.; Jin, Sh.; Chen, J., A reduced order extrapolation central difference scheme based on POD for two-dimensional fourth-order hyperbolic equations, Appl. Math. Comput., 289, 396-408 (2016) · Zbl 1410.65318
[46] Madych, W. R.; Nelson, S. A., Multivariate interpolation and conditionally positive definite functions, Approx. Theory Appl., 4, 77-89 (1988) · Zbl 0703.41008
[47] Narcowich, F. J.; Ward, J. D.; Wendland, H., Sobolev error estimates and a Bernstein inequality for scattered data interpolation via radial basis functions, Constr. Approx., 24, 175-186 (2006) · Zbl 1120.41022
[48] Piret, C.; Hanert, E., A radial basis functions method for fractional diffusion equations, J. Comput. Phys., 238, 71-81 (2013) · Zbl 1286.65135
[49] Podlubny, I., Fractional Differential Equations (1999), San Diego: Academic Press, San Diego · Zbl 0918.34010
[50] San, O.; Iliescu, T., Proper orthogonal decomposition closure models for fluid flows: Burgers equation, Int. J. Numer. Anal. Model., 1, 1, 1-18 (2013)
[51] Schaback, R., Native Hilbert spaces for radial basis functions. I, New Developments in Approximation Theory, 255-282 (1999) · Zbl 0944.46017
[52] Schaback, R., A unified theory of radial basis functions native Hilbert spaces for radial basis functions. II. Numerical analysis in the 20th century, vol. I, approximation theory, J. Comput. Appl. Math., 121, 165-177 (2000) · Zbl 0984.46014
[53] Sun, P.; Luo, Zh.; Zhou, Y., Some reduced finite difference schemes based on a proper orthogonal decomposition technique for parabolic equations, Appl. Numer. Math., 60, 154-164 (2010) · Zbl 1193.65159
[54] Uddin, M.; Haq, S., RBFs approximation method for time fractional partial differential equations, Commun. Nonlinear Sci. Numer. Simul., 16, 4208-4214 (2011) · Zbl 1220.65145
[55] Wendland, H.; Le Méhauté, A.; Rabut, C.; Schumaker, L. L., Sobolev-type error estimates for interpolation by radial basis functions, Surface Fitting and Multiresolution Methods, 337-344 (1997), Nashville: Vanderbilt University Press, Nashville · Zbl 0955.41002
[56] Wendland, H., Scattered Data Approximation (2005), Cambridge: Cambridge University Press, Cambridge
[57] Wu, Z.; Schback, R., Local error estimates for radial basis function interpolation of scattered data, IMA J. Numer. Anal., 13, 13-27 (1993) · Zbl 0762.41006
[58] Yoon, J., \(L_p\)-Error estimates for “shifted” surface spline interpolation on Sobolev space, Math. Comput., 72, 243, 1349-1367 (2003) · Zbl 1017.41003
[59] Yoon, J., Improved accuracy of \(L_p\)-approximation to derivatives by radial basis function interpolation, Appl. Math. Comput., 161, 109-119 (2005) · Zbl 1062.41020
[60] Zahra, W. K.; Elkholy, M. S., Quadratic spline solution boundary value problem of fractional order, Numer. Algorithms, 59, 373-391 (2012) · Zbl 1239.65052
[61] Zhuang, P.; Liu, F., Finite difference approximation for two-dimensional time fractional diffusion equation, J. Algorithms Comput. Technol., 1, 1, 1-15 (2007)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.